advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Detroit, Michigan USA:

My 21 month old son was diagnosed with type 1 diabetes six months ago. He has swelling and a slight hardness at his injection site on the arm. Will it go away if I give this site a break for a while? Have I done permanent damage with the development of scar tissue?

Answer:

Injection sites can develop a hardness and swelling called lipohypertrophy, especially when the site is used frequently. Usually switching to a different injection site, allowing the affected site to rest, will help to resolve the problem. Finding unused injection sites in such a young child is a challenge, but try to keep the injections at least 1 inch away from other recent injection in each area.

Insulin can be absorbed differently from sites that are hard or puffy, so dose adjustments are sometimes necessary when new sites are tried.

SG

DTQ-20020822215101
Original posting 14 Oct 2002
Posted to Blood Tests and Insulin Injections

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.